Hail, Mobile
- When
- October 20, 7:30 PM CST to 7:35 PM CST
- Where
- Mobile County, Saraland
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.817, -88.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 20, 1:18 PM CST, 6 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...COR TO EXTENDED RANGE NATIONAL WEATHER SERVICE MOBILE AL 218 PM CDT SUN OCT 20 2002 WELL DEFINED MID LEVEL SHORTWAVE CURRENTLY OVER ARKANSAS WILL LIFT OUT QUICKLY TO THE EAST TONIGHT AND NEARLY DISSIPATE IN THE CONFLUENT FLOW TOWARDS THE EAST COAST BY MONDAY MORNING. AREA RADAR AND SATELLITE LOOPS SHOW A BROAD AREA OF SHOWERS WITH A FEW THUNDERSTORMS UPSTREAM OVER LOUISIANA AND MISSISSIPPI WHICH IS SLOWLY ADVANCING INTO WESTERN ALABAMA...WITH ISOLATED CONVECTION ADVANCING NORTHWARD INTO THE FORECAST AREA DUE TO ISENTROPIC UPGLIDE. THE BETTER COVERAGE IS BEING ENHANCED BY THE ENTRANCE REGION OF THE H3 JET ASSOCIATED WITH THE MID LEVEL SHORTWAVE...AND COVERAGE IS CONSEQUENTLY EXPECTED TO DECREASE THROUGH TONIGHT AS THE JET ENTRANCE AREA WEAKENS AND LIFTS OUT TO THE EAST. THE LATEST SURFACE ANALYSIS INDICATES A SLOW MOVING FRONT CURRENTLY EXTENDING ACROSS LOUISIANA AND MISSISSIPPI...WITH ENHANCED SURFACE CONVERGENCE AT THE INTERSECTION OF THE FRONT AND THE LOUISIANA COAST. THE FRONT WILL CONTINUE SLOWLY EASTWARD THROUGH MOST OF THE FORECAST AREA BY MONDAY MORNING AND WEAKEN AS THE ASSOCIATED MID LEVEL SHORTWAVE CONTINUES EAST AND WEAKENS. POPS TONIGHT ARE A BIT TRICKY...AND FOR NOW AM LEANING TOWARDS A GENERAL GOOD CHANCE POP...BUT MAY ADJUST DEPENDING ON LATER TRENDS. AN OVERRUNNING H85 FLOW WILL OTHERWISE HELP TO KEEP GENERALLY MOSTLY CLOUDY SKIES OVER THE AREA THROUGH WEDNESDAY...WHILE A SERIES OF MID LEVEL SHORTWAVES EMBEDDED IN THE WESTERLY FLOW ALOFT MAY MANAGE TO GENERATE A FEW SHOWERS THROUGH THURSDAY. BEST CHANCE FOR RAIN CONTINUES TO BE FRIDAY INTO SATURDAY AS A SURFACE LOW TRACKS ACROSS THE SOUTHERN STATES AND BRINGS A DECELERATING FRONT INTO THE FORECAST AREA. HPC GRAPHICS INDICATE THAT THE FRONT WILL EVENTUALLY STALL NEAR THE CENTRAL GULF COAST BY SUNDAY MORNING. A FEW MID LEVEL SHORTWAVES MAY EJECT FROM AN UPSTREAM SHORTWAVE TROF AND INTERACT WITH THE STALLED FRONT...SO WILL GO WITH CHANCE POPS ON SUNDAY. .FIRE...NO CONCERNS. .MARINE...LIGHT TO MODERATE SOUTHERLY WINDS WILL EVENTUALLY BECOME WEST TO NORTHWEST BY MONDAY MORNING AS THE SLOW MOVING FRONT SETTLES TO NEAR THE GULF COAST. A GENERAL OFFSHORE FLOW WILL THEN EVENTUALLY BECOME EASTERLY BY WEDNESDAY AND THEN SOUTHERLY BY FRIDAY. LITTLE CHANGE IN SEAS WILL OCCUR THROUGH FRIDAY. ...PRELIM CCF NUMBERS... MOB EE 065/081 060/076 058 295212 PNS EE 067/081 062/076 061 295202 DTS EE 069/080 065/077 063 295301 GZH EE 064/078 056/077 053 295201 2RO EE 059/075 055/074 050 295222 61A EE 062/077 055/075 051 295212 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-201700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT SUN OCT 20 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE... TODAY...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL NOT BE NECESSARY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5319036.